Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pink-shoes

Inactive week of Yasmin + spironolactone

Recommended Posts

Hi, i am on Yasmin (well actually Ocella, the generic version) and i take 100 mgs of spironolactone.. so during the 3 active weeks on ocella, it means im on 125 mg of spiro.

SPIRO USERS- on the inactive weeks - should i still continue taking 100 mg of spironolactone or should i increase to 125 mg since the inactive week means no spiro in the ocella?

Link to comment
Share on other sites

Hi,

I am also on spiro (100mg a day) but I am not on yasmin. My dermatologist suggested me go on a different type of bcp because yasmin is a potassium sparing diuretic which spironolactone is as well. this means that it causes your kidneys to hold in more potassium and discard more water and sodium (you may have noticed that you pee way more often).

In my opinion, you probably shouldn't increase the amount of spiro during your inactive week because it just seems like you need to be careful about your potassium levels and not overdue it. If you have too high levels of potassium in your blood, you will notice that you are Way more tired than usual, feel week, have lower blood pressure, could have tingling in your limbs or pain. The main reason that it is dangerous is because excessive amounts of potassium can cause your heart beat to become irregular and lead to death with cardiac arrest.

If I were you I would ask your doctor for a blood test to monitor your potassium levels to see if you should be on yasmin or a different bcp.

Sorry if this was no help... I'm still new to this message board stuff but I thought that I'd share what I know. Good luck with everything!

Link to comment
Share on other sites

I would not be concerned about the potassium levels. Hyperkalemia seems to be pretty rare with spiro use. Personally, I've been taking 200 mg for 2 years now, and have never had a problem.I think it's best to take a stable dose of Spiro, and not change the dose during your placebo bcps. If you are really considering doing this, i would recommend talking to your doctor about it first.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×